Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 14, NWS Las Vegas, NV

May 11, 2020Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at May 11, 2020, 2:56 AM PDT for Clark County, Nye County, Nevada. It took effect at May 11, 2020, 4:00 PM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
May 11, 2020, 2:56 AM PDT (09:56 UTC)
In effect from
May 11, 2020, 4:00 PM PDT
Expired
May 12, 2020, 8:00 PM PDT
In force
28 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2020-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2020-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
3934 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS75 KVEF 110956
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
256 AM PDT Mon May 11 2020

CAZ520-112300-
/O.NEW.KVEF.WI.Y.0014.200511T2300Z-200512T0700Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
256 AM PDT Mon May 11 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

* WHAT...West winds gusting 40 to 50 mph expected.

* WHERE...Owens Valley.

* WHEN...From 4 PM this afternoon to midnight PDT tonight.

* IMPACTS...Winds will make driving difficult for 
  motorcycles...large trucks...trailers and campers on sections of
  Highway 395 especially from Olancha southward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.
&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
629 
WWUS75 KVEF 112034
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
134 PM PDT Mon May 11 2020

CAZ520-120300-
/O.NEW.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
/O.CON.KVEF.WI.Y.0014.200511T2300Z-200512T0700Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
134 PM PDT Mon May 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts of 50 to 60 mph 
  expected.
 
* WHERE...Owens Valley, specifically along Highway 395. 

* WHEN...Until midnight PDT tonight. For tomorrow, from 10 AM to 
  8 PM PDT Tuesday.

* IMPACTS...These western cross winds could result in a
  significant risk to vehicles traveling north or south on Highway
  395. High profile vehicles will have a significant risk of being
  blown over, especially near and south of Olancha. Additionally,
  tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-120300-
/O.NEW.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow,
Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche,
Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
134 PM PDT Mon May 11 2020 /134 PM MST Mon May 11 2020/

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM to 8 PM Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects or
  temporary structures such as tents. Tree limbs could be blown 
  down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-020-120300-
/O.EXB.KVEF.WI.Y.0014.200512T0300Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
134 PM PDT Mon May 11 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
TUESDAY...

* WHAT...Strong downslope winds gusting over 50 mph at times
  overnight. For tomorrow afternoon, gusty southwest winds of 
  25-35 mph with gusts to 50 mph. 

* WHERE...The Spring Mountains, Red Rock Canyon, the western Las
  Vegas Valley including Summerlin, and Highway 95 from Indian
  Springs to Desert Rock overnight. More widespread tomorrow
  afternoon.

* WHEN...From 8 PM this evening to 8 PM PDT Tuesday.

* IMPACTS...Winds will make driving difficult for motorcycles...
  large trucks...trailers and campers in the Spring Mountains or
  along Highway 95 between Indian Springs to Desert Rock.
  Additionally, minor wind impacts such as downed tree limbs or
  brief power outages may result.

* ADDITIONAL DETAILS...Hikers venturing to Red Rock Canyon or into
  the Spring Mountains will be encountering very strong winds
  which will make hiking very hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Consider changing hiking
plans to a different day. Winds later in the week are forecast to
be much less significant. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
731 
WWUS75 KVEF 120302
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
802 PM PDT Mon May 11 2020

CAZ520-121100-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-200512T0700Z/
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
802 PM PDT Mon May 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
TUESDAY...

* WHAT...For tonight's Wind Advisory, west winds 25 to 35 mph with
  gusts up to 55 mph. For Tuesday's Wind Advisory, west winds 20 
  to 30 mph with gusts up to 55 mph expected.

* WHERE...Owens Valley.

* WHEN...For tonight's Wind Advisory, until midnight PDT tonight.
  For Tuesday's Wind Advisory, from 10 AM to 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-020-121100-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
802 PM PDT Mon May 11 2020

...WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon, Western Clark and 
  Southern Nye County and Las Vegas Valley.

* WHEN...Until 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-121100-
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow,
Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche,
Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
802 PM PDT Mon May 11 2020 /802 PM MST Mon May 11 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO
8 PM PDT /8 PM MST/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
616 
WWUS75 KVEF 120654
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1154 PM PDT Mon May 11 2020

CAZ520-121700-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-200512T0700Z/
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
1154 PM PDT Mon May 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
TUESDAY...

* WHAT...West winds will increase again late Tuesday morning with
  sustained speeds 20 to 30 mph and gusts up to 55 mph.

* WHERE...Owens Valley.

* WHEN...10 AM to 8 PM PDT Tuesday.

* IMPACTS...Winds will make driving difficult for
  motorcycles...large trucks...trailers and campers on Highway
  395. Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-020-121700-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
1154 PM PDT Mon May 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon, Western Clark and 
  Southern Nye County and Las Vegas Valley.

* WHEN...Until 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-121700-
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow,
Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche,
Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
1154 PM PDT Mon May 11 2020 /1154 PM MST Mon May 11 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO
8 PM PDT /8 PM MST/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
717 
WWUS75 KVEF 121649
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
949 AM PDT Tue May 12 2020

AZZ001-036-CAZ520-522>525-NVZ015-016-018-021-022-130300-
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-Owens Valley-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche,
Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
949 AM PDT Tue May 12 2020 /949 AM MST Tue May 12 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...Through 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Any high-profile vehicles experiencing crosswinds may be at risk
  of being blown over with strongest gusts, especially through
  mountain passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-020-130300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
949 AM PDT Tue May 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon, Las Vegas Valley,
  rural Clark County and southern Nye County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Strong wind gusts could make hiking or camping dangerous in
  recreational areas, especially Red Rock Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
759 
WWUS75 KVEF 130248
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
748 PM PDT Tue May 12 2020

AZZ001-036-CAZ522-524-525-NVZ015-016-018-021-022-130400-
/O.EXP.KVEF.WI.Y.0015.000000T0000Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-
Death Valley National Park-Eastern Mojave Desert-Morongo Basin-
Lincoln County-Northeast Clark County-Sheep Range-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, 
Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
748 PM PDT Tue May 12 2020 /748 PM MST Tue May 12 2020/

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

The gusty winds have started to subside and that trend will
continue through the rest of the evening and overnight hours. 
The wind advisory will expire at 8 pm.

$$

NVZ017-019-020-130400-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
748 PM PDT Tue May 12 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

The gusty winds have started to subside and that trend will
continue through the rest of the evening and overnight hours. 
The wind advisory will expire at 8 pm.

$$

CAZ520-523-131200-
/O.EXT.KVEF.WI.Y.0015.000000T0000Z-200513T1200Z/
Owens Valley-Western Mojave Desert-
Including Bishop, Independence, Lone Pine, Olancha, Barstow, 
Daggett, and Fort Irwin
748 PM PDT Tue May 12 2020

...WIND ADVISORY EXTENDED UNTIL 5 AM PDT WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Western Mojave Desert and Owens Valley. Strongest winds
  will occur the the southern Owens Valley; between Coso Junction
  and the Kern County Line, as well as northwest San Bernardino
  County.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 8:50 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, May 10, 8:50 PM PDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
850 PM PDT Sun May 10 2020

.SYNOPSIS...Thunderstorm chances will end tonight with breezy to
windy conditions developing across the area Monday. The weather
will remain dry through the remainder of the week with gusty winds
through at least mid week. Expect a downward trend in temperatures
through Wednesday then a slow warmup heading into the weekend.

&&

.UPDATE...Remaining isolated thunderstorms this evening are located
over central Mohave County and in the far southwest corner of Utah
north of Beaver Dam. Storm motion has been generally been to the
east or aligned close to the H8-H3 mean wind. Thunderstorms in
Mohave County should dissipate by late evening with some light
showers lasting past midnight for areas along and north of the
Colorado River Valley. Drier southwest flow overspreads the region
Monday associated with a trough along the west coast. After getting
off to a hot start in May high temperatures will feel more
seasonable mid-week. Having said that, the trough will usher in a
period of gusty southwest winds Monday and Tuesday.

&&

.FIRE WEATHER...With thunderstorm activity winding down this evening
I'll go ahead and cancel the Red Flag Warning for dry lightning.

An increasing southwest flow will lead to widespread windy
conditions developing late Monday morning and continuing into Monday
evening. The combination of strong gusty winds and low humidity will
increase fire concerns once again. A Red Flag Warning remains in
effect for a large portion of southern Nevada and northwest Arizona
Monday due to expected gusts between 30-40 mph and RH below 15
percent. Dry, breezy conditions will continue through at least
midweek but overall, wind speeds should be less than Monday.

&&

.DISCUSSION...this week.

Ridging pushes east of the area on Monday as shortwave energy
rounds the base of a low pressure system off the Oregon coast and
moves inland over northern California. This will increase the
southwesterly flow across our area and lead to increasing winds
and slightly cooler temperatures. Forecast wind speeds for Monday
stay below wind advisory criteria however with fairly widespread
gusts of 30-40 mph forecast, fire weather will be a continuing
concern as humidity levels are forecast to drop below 15 percent
across this area. Along with the wind, temperatures will remain
above normal but will be a little cooler than today and mark a
downward trend that will bottom out Tuesday and Wednesday.

The low remains centered off the PacNW coast through midweek with
multiple shortwaves forecast to eject inland across the Great
Basin. The enhances southwest flow will result in gusty winds each
day. The airmass across our region will be more seasonal and
temperatures are expected to be at or slightly below normal.

The low pressure system that remains anchored off the PacNW coast
through Wednesday, is forecast to move inland late in the week.
Operational models are in decent agreement with this but the
spread of solutions increase regarding how the pattern evolves as
we approach the weekend. A warming trend per the NBM sends
temperatures back above normal on Friday and over the weekend but
confidence in this happening is low considering the ensemble
spread.

Over the weekend, models are in good agreement with strong low
pressure and associated troughing setting up over the eastern
Pacific. This could make for a windy weekend but on the bright
side, keep temperatures from rising too far above normal.

&&

.AVIATION...For McCarran...Reduced confidence in the near term as
thunderstorm activity south of Las Vegas may result in gusty outflow
winds through the early evening. Thereafter, winds should favor
south or southwesterly directions and remain that way through Monday
morning. Winds will increase in the afternoon with gusts to 30 knots
out of the south or southwest with mostly clear skies.

For the rest of southern Nevada, northwest Arizona and southeast
California...Breezy south or southwesterly winds expected for most
of the TAF sites through this evening, with gusts in the 15-25 knot
range. A few isolated thunderstorms may develop east of a KTPH to
KEED line, with gusty surface winds possible. Winds will gradually
ease tonight but return a little stronger tomorrow out of the south
or southwest.

&&

.SPOTTER INFORMATION STATEMENT...Strong microburst winds are
possible across southern Nevada and Mohave County into the early
evening. Spotters are encouraged to report any significant
weather or impacts according to standard operating procedures.

&&

DISCUSSION...Salmen
AVIATION...Outler

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, May 10, 9:51 PM PDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 PM PDT SUN MAY 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      WILLOW BEACH ROAD       35.87N 114.62W
05/10/2020                   MOHAVE             AZ   PARK/FOREST SRVC

            FLASH FLOODING OCCURRED THIS AFTERNOON ALONG
            WILLOW BEACH ROAD. THE ROAD HAS BEEN CLOSED
            DUE TO DAMAGE. ONE VEHICLE WAS STUCK IN THE
            DEBRIS.

&&

BOOTHE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:34 PM PDTWind AdvisoryVEFInyo, San Bernardino39 hr
May 11, 12:56 PM PDTRed Flag WarningVEFClark, Lincoln, Nye31 hr

Nearby

Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.